Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2007, 3:14 PM EDT for Lancaster County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 10, 2007, 4:15 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 145 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:50 PM EDT | TSTM WND DMG | Lancaster, PA | TREES DOWN IN CITY OF LANCASTER AND VARIOUS POINTS ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 101914 SVRCTP PAC071-102015- /O.NEW.KCTP.SV.W.0187.070710T1914Z-070710T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 314 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 415 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITHVILLE...OR NEAR WILLOW STREET...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW STREET AROUND 320 PM EDT... QUARRYVILLE AROUND 325 PM EDT... STRASBURG AROUND 330 PM EDT... PARADISE AND LEOLA AROUND 340 PM EDT... GAP AND NEW HOLLAND AROUND 355 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...STATE ROAD 41. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3996 7645 3981 7633 3997 7593 4016 7608 $$ FORECASTER: MARTIN
1 follow-up statement
000 WWUS51 KCTP 101950 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT TUE JUL 10 2007 PAC071-102015- /O.CON.KCTP.SV.W.0187.000000T0000Z-070710T2015Z/ LANCASTER PA- 348 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL LANCASTER COUNTY... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARADISE...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF CAUSING WIND DAMAGE. TREES WERE REPORTED DOWN IN MANHEIM TOWNSHIP AROUND 315 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HOLLAND AROUND 355 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3996 7645 3981 7633 3997 7593 4016 7608 $$ FORECASTER: MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:04 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 10, 2:04 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 204 PM EDT TUE JUL 10 2007 .SYNOPSIS... HIGH PRESSURE TO OUR SOUTH WILL SLOWLY WEAKEN ALLOWING A FRONTAL SYSTEM TO BRING COOLER WEATHER TO THE AREA FOR THE LAST HALF OF THE WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... TWO UPSTREAM SHORTWAVES WILL MAINTAIN THE POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION FOR MOST OF MY FORECAST AREA THROUGH THE FIRST HALF OF TONIGHT. NAM12 NAILED THE INITIATION AND LOCATION OF ONGOING CONVECTION AT THIS HOUR...WITHIN THE LEE TROF...AND MAINTAINS CONVECTION ACROSS MY EAST AND SOUTHEAST COUNTIES THROUGH 06Z. THINK A STRAY SHOWER OR THUNDERSTORM CANNOT BE RULED OUT OVER THE REMAINDER OF NORTHERN AND WESTERN PA DURING THIS TIME AS WELL...GIVEN ONGOING ACTIVITY IN OHIO ASSOCIATED WITH FIRST SHORTWAVE HAVING EXITED EASTERN KENTUCKY AND TRAILING ELONGATED VORT LOBE ON ITS HEELS. THERE IS A SLIGHT SEVERE WEATHER THREAT FROM ANY SIGNIFICANT PULSE STORMS...HOWEVER WIDESPREAD ORGANIZED ACTIVITY WILL BE INHIBITED BY WEAK SHEAR EXCEPT IN VICINITY OF LEE TROF. NEAR THE LEE TROF...IT IS NOTED THAT 0-1 KM EHIS EXCEED ONE EXTENDING IN A LINE FROM SOUTHWEST OF THE DC METRO AREA THROUGH THE LOWER SUSQ. RIVER VALLEY AND NORTHEASTWARD THROUGH NRN NEW JERSEY...SO WILL HAVE TO WATCH FOR ANY SPINNERS AS THE AFTERNOON AND EARLY EVENING PROGRESSES. ANY RAINFALL WILL BE OF THE BENEFICIAL TYPE...EVEN COMING IN HEAVY DOWNPOURS. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... A MUGGY AND HAZY NIGHT IS EXPECTED AFTER THE MAJORITY OF THE EVENING CONVECTIVE ACTIVITY WANES. DO HOWEVER THINK WELL SEE ACTIVITY CONTINUE WELL PAST MIDNIGHT IN VICINITY OF THE LEE TROF WITH THE TWO AFOREMENTIONED SHORTWAVES CONTINUING TO PROVIDE A TRIGGER TO MAINTAIN THE ACTIVITY. WILL THUS KEEP SLGT CHC TO CHC POPS BROADBRUSHED THROUGHOUT THE NIGHT FOR MY AREA...FAVORING THE SOUTH AND EAST. THERE WILL LIKELY BE SHOWERS PERSISTING THROUGH DAYBREAK OVER THE SOUTHEAST ASSOCIATED WITH THE SECOND SHORTWAVE TROF. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A SIGNIFICANTLY COOLER AIRMASS IS PROMISED FOR WEEKS END AS THE BIG HIGH ALOFT PINCHES WESTWARD...TEMPORARILY AT LEAST AND ALLOWS A MEAN TROF TO TAKE OVER THE FLOW. WE SEE THE NW FLOW AND COOL AIR LAST INTO THE WEEKEND BEFORE MODELS HINT AT REBOUNDING HEIGHTS FOR EARLY NEXT WEEK. WITH THE DEVELOPMENT OF THE UPPER TROF...IT LOOKS LIKE THERE SHUD BE A FEW CHANCES FOR SHOWERS AS WEAK SHORTWAVES ROTATE DOWN THRU THE FLOW. SO FRI/SAT COULD BE A LITTLE UNSETTLED BUT THE REGION NEEDS THE RAIN. DRIER CONDITIONS ARE ADVERTISED FOR SUNDAY AND MONDAY AHEAD OF THE NEXT FRONTAL SYSTEM. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... ISOLATED CONVECTION IS POSSIBLE THROUGHOUT CENTRAL PA THIS AFTERNOON AND EVENING WITH CHC AT ANY INDIVIDUAL TERMINAL REMAINING LOW. MVFR CIGS WILL BE ENCOUNTERED NEAR ANY SHOWER OR THUNDERSTORM ALONG WITH MVFR VSBYS IN SHOWERS. SFC WIND GUSTS TO 30 KTS POSSIBLE...BUT PROBABILITY OF THAT OCCURRING AT ANY TERMINAL IS FAR LESS THAN 20 PERCENT SO HAVE LEFT OUT OF SPECIFIC FORECASTS. KEPT VCSH IN FOR MOST LOCATIONS OVERNIGHT AS ADDITIONAL SHORTWAVE TRACKS ACROSS SOUTHERN PA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL ACCOMPANY A COLD FRONT CROSSING THE REGION ON WEDNESDAY AFTERNOON. DRY WEATHER IS EXPECTED FOR THURSDAY AND MUCH OF FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...LACORTE AVIATION...DEVOIR
Hazardous weather outlook, Jul 10, 4:06 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 AM EDT TUE JUL 10 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 406 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF ISOLATED DAMAGING STRAIGHT LINE WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 10, 1:35 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT TUE JUL 10 2007 PAZ065-101830- YORK- 135 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PARKVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR NEW FREEDOM...GLEN ROCK AROUND 150 PM... SHREWSBURY AROUND 155 PM...LOGANVILLE AROUND 200 PM...STEWARTSTOWN AROUND 210 PM...WINTERSTOWN AROUND 215 PM AND FELTON AROUND 225 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 10. FORECASTER: MARTIN
Special weather statement, Jul 10, 2:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT TUE JUL 10 2007 PAZ065-102000- YORK- 244 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS WEAKEN...BUT WIND GUSTS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS... MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IN ADDITION...TORRENTIAL RAIN WILL FALL FROM THIS STORM. PONDING OF WATER ON ROADS WILL BE LIKELY...ALONG WITH FLOODING OF ROAD SIDE DITCHES. THIS STORM WILL MOVE EAST OF THE COUNTY BY 4 PM. FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | York | 37 min |
| Jul 10, 2:20 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.